Free NREMT Exam Braindumps
National Registry Emergency Medical Technician Questions 481–488 (page: 62)

Updated On: 5-Jul-2026

A 17-year-old patient was stung by a bee and is now confused and short of breath. The vital signs are BP 78/60, P 140, R 26 and shallow, and SpO2 86% on room air. After administering epinephrine, what should the EMT do next?

  1. Closely monitor the SpO2.
  2. Administer oxygen by nasal cannula.
  3. Assist ventilations with a BVM.
  4. Administer oxygen by non-rebreather mask.

Answer(s): D

Explanation:

The patient is in anaphylactic shock with hypoxia and respiratory distress. After epinephrine, high-flow oxygen via a non-rebreather mask is indicated to improve oxygenation.



A 58-year-old patient reports chest pain and difficulty breathing after missing their last three hemodialysis treatments.
Which of the following signs and symptoms should the EMT suspect to find?

  1. Fever
  2. Crackles
  3. Bradycardia
  4. Hypotension

Answer(s): B

Explanation:

Missing multiple hemodialysis sessions leads to fluid overload, which commonly results in pulmonary edema, producing crackles on auscultation.



A 70-year-old patient has lower back pain radiating to the left side of their chest that started one day ago. The pain has become progressively worse and is not relieved by changes in position. The patient has no prescribed medications. Palpation of the abdomen reveals a pulsating mass. The vital signs are BP 104/66, P 64, R 16, and SpO2 89% on room air.
Which of the following interventions are appropriate for this patient? (Choose two.)

  1. Position of comfort
  2. Attaching AED pads
  3. Aspirin administration
  4. Supplemental oxygen
  5. Sublingual nitroglycerin

Answer(s): A,D

Explanation:

The presentation suggests an abdominal aortic aneurysm, so the patient should be kept in a position of comfort to minimize stress and movement, and supplemental oxygen should be provided to address hypoxia.



An 8-year-old patient has abdominal pain, tearing, drooling, and runny nose after being found in the family tool shed. The patient’s signs and symptoms are most likely caused by which of the following chemicals?

  1. Naphthalene
  2. Hydrogen sulfide
  3. Organophosphates
  4. Petroleum distillates

Answer(s): C

Explanation:

Organophosphate exposure causes a cholinergic toxidrome, which commonly includes tearing, drooling, rhinorrhea, and gastrointestinal symptoms such as abdominal pain. Exposure in a tool shed is consistent with contact with insecticides or pesticides containing these compounds.



HOTSPOT (Drag and Drop is not supported)
An EMT has just assisted with the delivery of a newborn. At the five-minute mark, the neonate is completely pink with a pulse of 108/mm. The neonate has some flexion of their extremities, but the breathing is still slow. How should the EMT score the following categories of the APGAR scale? Select the correct value for each sign.
Hot Area:

  1. See Explanation section for answer.

Answer(s): A

Explanation:



Appearance: 2 Pulse: 2 Activity: 1 Respirations: 1
A completely pink newborn scores full points for appearance, a pulse above 100 scores full points, some flexion indicates reduced activity, and slow respirations indicate a decreased respiratory effort.



DRAG DROP (Drag and Drop is not supported)
Which of the following signs or symptoms would be most closely associated with each of these diabetic conditions? Move each sign or symptom into the Answer Area one time to Indicate the most closely associated diabetic condition.
Select and Place:

  1. See Explanation section for answer.

Answer(s): A

Explanation:


Hypoglycemia: Rapid onset Hyperglycemia: Gradual onset Diabetic ketoacidosis: Rapid, deep breathing Type I diabetes: Insulin dependence
Hypoglycemia typically develops quickly because blood glucose falls rapidly. Hyperglycemia usually has a more gradual onset as glucose levels rise over time. Diabetic ketoacidosis is associated with rapid, deep respirations as the body attempts to compensate for metabolic acidosis. Type I diabetes is characterized by dependence on insulin because the pancreas produces little or no insulin.



Which of the following is spread through the fecal-oral route?

  1. Hepatitis А
  2. Hepatitis В
  3. Hepatitis С
  4. Hepatitis D

Answer(s): A

Explanation:

Hepatitis A is transmitted via the fecal-oral route, typically through contaminated food or water.



A 43-year-old patient is experiencing a sudden onset of coughing, nausea, and shortness of breath. The patient has a history of alcohol use disorder and major depressive disorder. The patient spent the day cleaning. The kitchen has food in various forms of decay. The patient's condition improves slightly once oxygen has been administered.
Which of the following environmental factors is the most likely cause of the patient’s presentation?

  1. Mold exposure
  2. Food poisoning
  3. Alcohol intoxication
  4. Chemical inhalation

Answer(s): D

Explanation:

The sudden onset of respiratory symptoms with improvement after oxygen administration suggests inhalation of a toxic substance, making chemical inhalation the most likely environmental cause.



Viewing page 62 of 126
Viewing questions 489 - 496 out of 995 questions


Post your Comments and Discuss Test Prep NREMT exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!